Loading ...
Sorry, an error occurred while loading the content.

Re: I don't like this ride anymore, can I get offf!!!

Expand Messages
  • Sue at MAGDRL
    Kimberly, I completely understand. At least 30s isn t all that high but if she s working to breathe, that s not good. How much salix is she on? At about 14
    Message 1 of 5 , Feb 1, 2007
    • 0 Attachment
      Kimberly,

      I completely understand. At least 30s isn't all that high but if she's working to breathe, that's not good. How much salix is she on? At about 14 pounds, Pepper takes 60mg (furosemide, but essentially the same thing).

      Maybe it's her other meds that need to be increased. I can't remember what else she's on but I assume she's on a beta-bocker or ace-inhibitor. That would help control the heart rate. It's something to bring up with your vet.


      Sue



      ----- Original Message -----
      From: Cannon,Kimberly
      To: Sue at MAGDRL ; feline-heart@yahoogroups.com
      Sent: Thursday, February 01, 2007 9:24 AM
      Subject: I don't like this ride anymore, can I get offf!!!



      __ Q-tip is not having a good day. Her breathing was labored and in the 30's. I doubled her Salix per the vet and that will most likely fix the problem, but these bad d ays are happening more and more. If we could control her fluid, she'd live forever, but we keep lapsing into refractory CHF and having to go higher and higher with the Salix, and I know that's not good for her kidneys. I don;t like this roller coaster. Let me off.


      [Non-text portions of this message have been removed]
    • Lisa Clarizia
      Kim, Try not to get too discouraged. This happens sometimes. Baby Boy was the same way -- even when his fluid was controlled he d still have days where I
      Message 2 of 5 , Feb 1, 2007
      • 0 Attachment
        Kim,

        Try not to get too discouraged. This happens sometimes.

        Baby Boy was the same way -- even when his fluid was 'controlled' he'd still
        have days where I had to double or triple his lasix. Maybe he was a little
        extra playful, maybe the moons of Jupiter were in retrograde ... who knows?
        A day or two at the higher dose, and then back down to his regular dose.

        The thing is, while you may need to up Q's dosage right now, it may not
        necessarily be a permanent thing. Also, adding spiro on top of the lasix
        (can't recall if you are doing this already) works very, very well for
        refractory CHF. In fact, it's recommended for such cats.

        *Hugs* Hang in there!

        Lisa

        On 2/1/07, Cannon,Kimberly <kimberly.cannon@...> wrote:
        >
        >
        > <
        > http://geo.yahoo.com/serv?s=97359714/grpId=482138/grpspId=1707296857/msgId=
        > 26713/stime=1170287121/nc1=3848646/nc2=3848443/nc3=4025347>
        > __ Q-tip is not having a good day. Her breathing was labored and in the
        > 30's. I doubled her Salix per the vet and that will most likely fix the
        > problem, but these bad d ays are happening more and more. If we could
        > control her fluid, she'd live forever, but we keep lapsing into refractory
        > CHF and having to go higher and higher with the Salix, and I know that's
        > not
        > good for her kidneys. I don;t like this roller coaster. Let me off.
        >
        > [Non-text portions of this message have been removed]
        >
        >
        >


        [Non-text portions of this message have been removed]
      • nala nala
        Kimberley, We are right there with you, fighting at least one pretty scary episode every 7-10 days and minor episodes another 1 -2x/week. My cardiologist goes
        Message 3 of 5 , Feb 2, 2007
        • 0 Attachment
          Kimberley,

          We are right there with you, fighting at least one
          pretty scary episode every 7-10 days and minor
          episodes another 1 -2x/week.

          My cardiologist goes by 4 mg/kg up to 3x/day for the
          lasix dosing. My regular vet says 4.4 mg/kg up to
          2x/day. Just remember a kg is about 2.2 lbs so divide
          Q-tip's weight by 2.2 to figure out how many pounds he
          is then multiply by 4 to figure a maximum dose.

          For my cat (about 6.6 lbs so 6.6lbs/2.2kg per lb = 3
          kg). 3 kg x 4 mg = 12 mg. So I can give 12 mg 3x/day
          for a total of 36 mg. Currently Cozette is getting
          something like 7.5 mg at 6:30 am, 7.5 mg at 2:30 pm
          and 7.5 mg at 10:30 pm. However, if her respirations
          are really good (18 to 20) I give her 5 mg, and if
          they are elevated (28-32) I give her 10. If they stay
          elevated she gets another 5.

          We have also added hydrochlorothiazide (HCTZ - without
          the spironolactone) to her treatment because sometimes
          we can't get her breathing under control even at 35 mg
          lasix. We have only been giving about 3 mg of the
          HCTZ 1x/day at the 10:30 dose because for whatever
          reason, she seems to have problems at night - she will
          be fine at 7 pm and at 9 pm, but suddenly at 10 pm her
          respirations will be creeping up and after treatment
          they start to come down only around 2 am.

          Since my kitty has been having some renal issues, I
          try to make sure she has plenty to drink. I have two
          kitty fountains and if she follows me into the
          bathroom or kitchen I let her drink from the sink. . .
          Her kidney values have been OK for the past month
          despite the larger and larger doses of diuretics. We
          are keeping our fingers crossed.

          Best to you and the Q-tip.

          Nala, Camille and Cozette



          ____________________________________________________________________________________
          Do you Yahoo!?
          Everyone is raving about the all-new Yahoo! Mail beta.
          http://new.mail.yahoo.com
        • Vickie
          Is Q-Tip on Atenolol? If so maybe you need to cut it out. I know Baby was having breathing problems, and it was the meds. Sorry if this was asked already, I
          Message 4 of 5 , Feb 2, 2007
          • 0 Attachment
            Is Q-Tip on Atenolol? If so maybe you need to cut it out.

            I know Baby was having breathing problems, and it was the meds.

            Sorry if this was asked already, I didn't have time to go through all the
            replies?

            I hope Q it doing better by the time you read this.


            Vickie and Baby

            Beware of ISS/VAS cancer that kills cats! www.vas-awareness.org
            Don't give shots in the SCRUFF. www.catshots.com
            In memory of Angel ONYX 12/27/02 and Smudge 5/01/04
            Beware of Feline Diabetes !!!
          Your message has been successfully submitted and would be delivered to recipients shortly.